MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-009
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 9mm amplatzer septal occluder was selected for an implant on (b)(6) 2022.During the procedure the device came out of the sheath in cobra shape; device was removed from the patient prior to release from the delivery cable.There was no angulation or kink noticed in the delivery system and no interaction with cardiac structures during deployment.A 10mm amplatzer septal occluder was used to finish the procedure.The patient was reported to be in stable condition.
 
Event or Problem Description
It was reported that a 9mm amplatzer septal occluder was selected for an implant on (b)(6) 2022 using a amplatzer trevisio intravascular delivery system.During the procedure the device came out of the sheath in cobra shape; device was removed from the patient prior to release from the delivery cable.There was no angulation or kink noticed in the delivery system and no interaction with cardiac structures during deployment.A 10mm amplatzer septal occluder was used to finish the procedure.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of device deformity was reported.Two images were received from the field and they appeared to show an occluder being deployed from a loader outside of the patient in a cobra shaped conformation however, the device met functional specifications when analyzed at abbott under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined, but may be do to deploying the occluder with a larger than indicated delivery system.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note, per the amplatzer septal occluder instructions for use, artmt600034451 revision c, table 1: the recommended size delivery system for a 9mm amplatzer septal occluder is 6f.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15018481
Report Number2135147-2022-00505
Device Sequence Number17856845
Product Code MLV
UDI-Device Identifier05415067019172
UDI-Public05415067019172
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number9-ASD-009
Device Catalogue Number9-ASD-009
Device Lot Number7199087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown